View Full Version : Worked great for 8 months then pooped out


Drizzy
09-01-11, 04:40 AM
I was really depressed at the time and my pdoc suggested taking Wellbutrin XL. I didn't want to at first, but decided to give it a try. I started at 150mg XL for 2 weeks and then up to 300mg. My family and I noticed it was starting to have very positive effects. I went from being a hermit and damn near suicidal (after a bad break up) to being more outgoing and just brighter about my life/future. It also helped me lose weight, which in-turn increased my confidence.

I went back to working out and it really makes me super nauseous to the point of throwing up every time I exercise, so I avoid exercise(something that I love to do). It also gives me mad insomnia(like Adderall). My memory is terrible now and I forget about things all the time which is embarrassing bc I'm only 22. I feel the cons outweigh the benefits now and I don't feel any other positives other than the appetite suppression(super helpful when trying to cut bodyfat %). I didn't want to stop it this soon bc I am back in university, but I also started Vyvanse which helps just as much w/o all the bad effects.

Should I continue to take it throughout the semester just incase I have a relapse in my depression(which will totally screw me over) and take 150mg XL for about a month before totally getting off of it by the end of 2011? I am not trying to stay on this crap for the rest of my life, especially since the positive effects have dwindled.

Should I just stop it cold turkey (which I hear is safe w/ Wellbutrin XL) and see how things go? I think the combination of working out, taking Vyvanse/Adderall, multi-vitamins and eating right will work out very well for me.

Any input is welcome and appreciated

Macavity224
09-01-11, 07:09 AM
I'm gonna be a hypocrite, since I've probably quit 4-5 antidepressants cold turkey myself, but don't do that. It's HELL. Trust me.

As far as the Wellbutrin, maybe talk to your doctor about going down to 150mg a day like you said? How long have you been on the Vyvanse and in what dosage? Maybe the Vyvanse + 300mg Wellbutrin is too much for you.

Drizzy
09-01-11, 03:48 PM
I'm gonna be a hypocrite, since I've probably quit 4-5 antidepressants cold turkey myself, but don't do that. It's HELL. Trust me.

As far as the Wellbutrin, maybe talk to your doctor about going down to 150mg a day like you said? How long have you been on the Vyvanse and in what dosage? Maybe the Vyvanse + 300mg Wellbutrin is too much for you.

I just started the Vyvanse 70mgs and it pretty much works on the same neurotransmitters that Wellbutrin does. I took the Wellbutrin XL alone for most of the time I was on it and it always had those bad side effects...I talked to my doctor and he thinks that 150mgs isn't going to have any positive effects bc its too low of a dose. I would only take the 150mgs so I don't have to go cold turkey.

The way I look at it is like this: If the ADD meds like Adderall and Vyvanse keep me from being depressed AND help me with school, then why take an anti-depressant?? Especially one that makes me nauseous and doesn't seem to work anymore.

Macavity224
09-01-11, 08:42 PM
I just started the Vyvanse 70mgs and it pretty much works on the same neurotransmitters that Wellbutrin does. I took the Wellbutrin XL alone for most of the time I was on it and it always had those bad side effects...I talked to my doctor and he thinks that 150mgs isn't going to have any positive effects bc its too low of a dose. I would only take the 150mgs so I don't have to go cold turkey.

The way I look at it is like this: If the ADD meds like Adderall and Vyvanse keep me from being depressed AND help me with school, then why take an anti-depressant?? Especially one that makes me nauseous and doesn't seem to work anymore.

Adderall and Vyvanse will definitely help you with school, but neither of these two, nor Ritalin, Concerta, Dexedrine, etc. is an anti-depressant. Yes, you are going to feel fantastic the first couple of days you take them, but it will wear off after a while - this is where a lot of people get confused.

The euphoria, happiness, anti-depressant, etc. effects of stimulants are side effects. They're not what the drug is supposed to do. Once you build tolerance to Vyvanse, the positive emotional feelings that you get from it will start to dwindle. The point of these medications is to help you concentrate, and that's it.

I'm not saying stay on the Wellbutrin if you think it won't help. Drop down to 150mg/day and eventually quit it (with your doctor's instructions - don't take my advice). But just remember that Vyvanse isn't going to make you not depressed anymore, it's just going to help you focus.

On a side note, I have heard that Wellbutrin combined with stimulants is a very good combination, especially on these boards. They complement each other in a way, supposedly...so if you're taking 70mg Vyvanse a day, you might only need 150mg Wellbutrin a day to get all the positive effects, possibly without the benefits.

At the point you're at right now, you want to get off the Wellbutrin anyway, but quitting cold turkey is a bad idea. Like I said, talk to your doctor about trying 150mg/day in combination with the Vyvanse for a couple weeks. Worst case scenario, you go off the Wellbutrin and stick with the Vyvanse.